Thymic enlargement in a patient with juvenile idiopathic arthritis during etanercept therapy


SARI İ., Binicier O., Birlik M., Akar S., YILMAZ E., Kargi A., ...More

RHEUMATOLOGY INTERNATIONAL, vol.29, no.5, pp.591-593, 2009 (SCI-Expanded) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 29 Issue: 5
  • Publication Date: 2009
  • Doi Number: 10.1007/s00296-008-0726-1
  • Journal Name: RHEUMATOLOGY INTERNATIONAL
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.591-593
  • Keywords: Tumor necrosis factor alpha inhibitors, Adverse effects, LYMPHOID-TISSUE
  • Dokuz Eylül University Affiliated: Yes

Abstract

Tumor necrosis factor (TNF) alpha inhibitors are effective in the treatment of inflammatory rheumatic diseases. Despite their effectiveness, anti-TNF drugs have some drawbacks such as severe adverse effects including infections and possibly lymphoproliferative disorders. In this report we described a case of juvenile idiopathic arthritis patient who developed thymic enlargement (true thymic hyperplasia), mediastinal lymphadenopathy and pleurisy associated with systemic symptoms under Etanercept treatment. The clinical presentation was highly suggestive of malignancy and the patient underwent diagnostic mediastinoscopy with biopsy.